Alert archive / Wisconsin / Freezing Rain Advisories in 2011

Freezing Rain Advisory 1, NWS Twin Cities, MN

December 11, 20119 counties in Wisconsin; 4 counties in Minnesota

NWS Twin Cities, MN issued this freezing rain advisory at Dec 11, 2011, 2:51 PM CST for 9 counties in Wisconsin; 4 counties in Minnesota. It took effect at Dec 12, 2011, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2011, 2:51 PM CST (20:51 UTC)
In effect from
Dec 12, 2011, 12:00 AM CST
Expired
Dec 12, 2011, 9:00 AM CST
In force
9 hr
Issued by
NWS Twin Cities, MN

Counties Anoka County, MN, Chisago County, MN, Ramsey County, MN, Washington County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 108 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2084 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

544 
WWUS43 KMPX 112051
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
251 PM CST SUN DEC 11 2011

...ICY CONDITIONS LIKELY LATE TONIGHT AND EARLY MONDAY MORNING...

.A FREEZING RAIN ADVISORY HAS BEEN ISSUED FROM MIDNIGHT TONIGHT
THROUGH 9 AM MONDAY MORNING FOR THE EAST AND NORTH SIDE OF THE
TWIN CITIES...AS WELL AS FOR ALL OF WEST CENTRAL WISCONSIN.
FREEZING DRIZZLE IS EXPECTED TO DEVELOP AFTER MIDNIGHT ACROSS THE
ADVISORY AREA AND PERSIST THROUGH THE MORNING RUSH HOUR BEFORE
CHANGING OVER TO DRIZZLE. A LIGHT ACCUMULATION OF ICE IS LIKELY ON
EXPOSED OBJECTS AS WELL AS UNTREATED HIGHWAYS. ALLOW SOME EXTRA
TIME TO REACH YOUR DESTINATION WHEN HEADING OUT EARLY MONDAY
MORNING.

MNZ053-061>063-WIZ014>016-023>028-120500-
/O.NEW.KMPX.ZR.Y.0001.111212T0600Z-111212T1500Z/
CHISAGO-ANOKA-RAMSEY-WASHINGTON-POLK-BARRON-RUSK-ST. CROIX-PIERCE-
DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...CENTER CITY...BLAINE...ST. PAUL...
STILLWATER...AMERY...BALSAM LAKE...RICE LAKE...BARRON...
LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...
MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
251 PM CST SUN DEC 11 2011

...FREEZING RAIN ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM CST MONDAY. 


* TIMING...FREEZING DRIZZLE DEVELOPING AFTER MIDNIGHT AND
  CONTINUING THROUGH EARLY MONDAY MORNING. 

* ICE ACCUMULATIONS...A LIGHT GLAZE OF ICE IS LIKELY ON EXPOSED
  OBJECTS.

* OTHER IMPACTS...ROADWAYS AND SIDEWALKS MAY BE SLICK AND
  HAZARDOUS DUE TO THE LIGHT ICE ACCUMULATION. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

RAH/JPR
2 follow-up statements
652 
WWUS43 KMPX 120220
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 PM CST SUN DEC 11 2011

...ICY CONDITIONS LIKELY LATE TONIGHT AND EARLY MONDAY MORNING...

.A FREEZING RAIN ADVISORY REMAINS IN EFFECT FOR LATER TONIGHT
THROUGH 900 AM MONDAY MORNING...FOR PORTIONS OF WEST CENTRAL
WISCONSIN...OR MAINLY NORTH AND EAST OF INTERSTATE 94 CORRIDOR. 
FREEZING DRIZZLE IS EXPECTED TO DEVELOP AFTER MIDNIGHT ACROSS THE
ADVISORY AREA AND PERSIST THROUGH THE MORNING RUSH HOUR BEFORE
CHANGING OVER TO DRIZZLE. A VERY LIGHT ACCUMULATION OF ICE IS
LIKELY ON EXPOSED OBJECTS AS WELL AS UNTREATED ROAD SURFACES. 
ALLOW SOME EXTRA TIME TO REACH YOUR DESTINATION WHEN HEADING OUT
EARLY MONDAY MORNING.

MNZ053-061>063-WIZ014-023>026-120330-
/O.CAN.KMPX.ZR.Y.0001.111212T0600Z-111212T1500Z/
CHISAGO-ANOKA-RAMSEY-WASHINGTON-POLK-ST. CROIX-PIERCE-DUNN-PEPIN-
INCLUDING THE CITIES OF...CENTER CITY...BLAINE...ST. PAUL...
STILLWATER...AMERY...BALSAM LAKE...HUDSON...NEW RICHMOND...
RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN
820 PM CST SUN DEC 11 2011

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE FREEZING RAIN ADVISORY. 

THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED. NO SIGNIFICANT ICE
ACCUMULATION IS ANTICIPATED OVERNIGHT OR DURING MORNING COMMUTE
MONDAY. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE THE FREEZING
MARK OR FALL BRIEFLY BELOW IT BEFORE DAYBREAK MONDAY. 

$$

WIZ015-016-027-028-121030-
/O.CON.KMPX.ZR.Y.0001.111212T0600Z-111212T1500Z/
BARRON-RUSK-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
820 PM CST SUN DEC 11 2011

...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM CST MONDAY...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM CST MONDAY. 

* TIMING...FREEZING DRIZZLE DEVELOPING AFTER MIDNIGHT AND 
  CONTINUING THROUGH EARLY MONDAY MORNING. 

* ICE ACCUMULATIONS...A LIGHT GLAZE OF ICE COULD OCCUR ON UNTREATED
  SURFACES.

* OTHER IMPACTS...ROADWAYS AND SIDEWALKS MAY BECOME SLICK AND 
  HAZARDOUS DUE TO THE LIGHT ICE ACCUMULATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
661 
WWUS43 KMPX 121030
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
430 AM CST MON DEC 12 2011

...ICY CONDITIONS STILL POSSIBLE EARLY THIS MORNING...

.A FREEZING RAIN ADVISORY REMAINS IN EFFECT THIS MORNING FOR
PORTIONS OF WEST CENTRAL WISCONSIN...OR MAINLY NORTH AND EAST OF
INTERSTATE 94 CORRIDOR. LIGHT DRIZZLE IS EXPECTED THIS MORNING
AND EVEN THOUGH THE AIR TEMPERATURE IS ABOVE FREEZING IN MANY
PLACES...THE PAVEMENT TEMPERATURES ARE NEAR OR BELOW FREEZING DUE
TO THE FROST IN THE GROUND. THIS IS LEADING TO SLICK ROADS ACROSS
PORTIONS OF WESTERN WISCONSIN. ALLOW SOME EXTRA TIME TO REACH YOUR
DESTINATION WHEN HEADING OUT THIS MORNING.

WIZ015-016-027-028-121500-
/O.CON.KMPX.ZR.Y.0001.000000T0000Z-111212T1500Z/
BARRON-RUSK-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
430 AM CST MON DEC 12 2011

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* TIMING...FREEZING DRIZZLE POSSIBLE THIS MORNING. 

* ICE ACCUMULATIONS...A LIGHT GLAZE OF ICE COULD OCCUR ON 
  UNTREATED SURFACES. 

* OTHER IMPACTS...ROADWAYS AND SIDEWALKS MAY BECOME SLICK AND 
  HAZARDOUS DUE TO THE LIGHT ICE ACCUMULATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this freezing rain advisory went out at Dec 11, 2:12 PM CST, 39 minutes earlier.

Area forecast discussion, Dec 11, 2:12 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
212 PM CST SUN DEC 11 2011

.DISCUSSION...

A VERY STRONG SIGNAL THAT MOST OF THE PRECIPITATION WILL BE IN THE
FORM OF LIQUID THROUGH MOST OF THE FORECAST PERIOD FROM
TONIGHT...THRU THURSDAY MORNING. A MAJOR PROBLEM IS WHETHER TEMPS
WILL REMAIN NEAR OR SLIGHTLY ABV FREEZING DURING THE PRECIPITATION
EVENT...AND KEEP MOST OF THE FREEZING PRECIPITATION TO A MINIMAL.

STRONG SURGE OF VERY WARM TEMPS/MOISTURE ADV NE ACROSS THE SE 1/2
OF THE FA...BASICALLY WHERE THE SNOW COVER IS CURRENTLY. WITH DEW
POINTS RISING OR ABV FREEZING THRU TONIGHT...THERE IS A CONCERN
THAT MOST OF THE PRECIPITATION WILL BE IN THE FORM OF DRIZZLE/LT
RA AND NOT FREEZING DRIZZLE/FZRA. MOST OF THE MODEL GUIDANCE HAS
NO CLUE ON CURRENT TRENDS OF THESE DEW POINTS...AND MOST MODELS
WANT TO LOWER THESE DEW POINTS TO THE UPPER 20S BY MIDNIGHT/EARLY
MORNING MONDAY. THIS WOULD CHG ANY TYPE -DZ/-RA OVER TO FREEZING
DRIZZLE OR FREEZING RAIN. THE BEST SCENARIO IS TO CONTINUE AREAS
NORTH OF WEST OF THE TWIN CITIES IN ALL FREEZING PRECIPITATION
BASED ON LOWER RH VALUES/LESS CLD CVR AND THE FACT THAT WNDS WILL
DIE OFF AFT SUNSET...TEMPS WILL LIKELY LOWER TO THE UPPER 20S.
EAST AND SOUTH OF THE TWIN CITIES...WILL LIKELY SEE STEADY TEMPS
THRU MOST OF THE NIGHT...WHICH MEANS LESS LIKELY OF FREEZING
PRECIPITATION OR A VERY SMALL CHC OF ANYTHING ACCUMULATING. WILL
MAINTAIN CURRENT WX GRIDS BASED ON THIS SCENARIO. A FREEZING RAIN
ADV WILL LIKELY BE ISSUED THIS AFTN...OR THIS EVENING BASED ON
CURRENT MODEL TRENDS/OBS.

THE AREA OF MOISTURE/LIFT ASSOCIATED WITH THE DRIZZLE/FREEZING
DRIZZLE OVERNIGHT WILL LIKELY BE SHORT LIVED AND MAINLY IN THE
MORNING AS THIS SYSTEM MOVES RAPIDLY NE ACROSS THE GREAT LAKES.

AS STATED BEFORE...THERE REMAINS A VERY STRONG SIGNAL THAT MOST OF
THE PRECIPITATION WILL BE IN THE FORM OF LIQUID THRU MOST
MON/TUE/WED BEFORE A COLD FRONT FINALLY MOVES ACROSS THE AREA WED
NIGHT/THU MORNING. ALTHOUGH MODELS TRY TO ADVERTISE ICE PELLETS OR
LT SNOW ON THE ONSET OF THE MID WEEK EVENT...CRITICAL ICE
FORMATION OF TEMPS LOWER THAN -12C ARE NOT INDICATED WHICH
MEANS...UNTIL DEEPER MOISTURE ADV INTO THE REGION...EXPECT MOSTLY
DRIZZLE/LT RAIN...OR FREEZING RAIN.

ALTHOUGH THE GFS HAS COME MORE IN LINE WITH THE EC ON THE MID WEEK
SYSTEM...THERE REMAINS SOME DIFFERENCES IN TERMS OF MOISTURE AND
THICKNESS VALUES WHICH WILL BE CRITICAL IN THE FORMATION OF SNOW.
BASED ON TRENDS AND HOW THE OVERALL SHRTWV AND JETS ENERGY PHASES
TOGETHER...WILL INCREASE TO LIKELY/CATEGORICAL FOR AREAS ACROSS
THE SE 1/2 OF THE FA...WITH HIGH CHC IN THE WEST. THERE REMAINS
SOME DIFFERENCES ON WHERE THE -SN/RA LINE WILL FORM...SO KEPT A
MIXTURE IN THE WEST...AND ALL RAIN...UNTIL WED NIGHT FOR THE EAST.
AS TEMPS REMAIN NEAR THE FREEZING MARK THROUGH MOST OF THE
PERIOD...DO NOT EXPECT MUCH IN THE WAY OF ACCUMULATIONS...ESPECIALLY
SINCE THE HIGHEST QPF AMOUNTS WILL BE IN THE EAST.

NO SIGNIFICANT WX EXPECTED PAST THU...WITH ANOTHER COOL PERIOD
EXPECTED BEYOND DAY 5. ONE ITEM TO NOTE BASED ON THE CIPS /COLD
SEASON ANALOG GUIDANCE/ FROM SLU. IS A FAIRLY STRONG SIGNAL OF
VERY LOW SNOWFALL POSSIBILITIES AND HIGHER THAN NORMAL ON THE CHC
OF FREEZING PRECIPITATION DURING WED EVENT. THE HIGHEST
PROBABILITY OF A SIMILAR EVENT IN THE PAST WAS DECEMBER 21 1984
WHICH INDICATED SEVERAL DAYS OF -FZRA AND A SHORT DURATION OF LT
SNOW AT THE VERY END WITH AMOUNTS OF 1-2 INCHES. ..JLT..

&&

.AVIATION... /18Z TAF ISSUANCE/

IFR CEILINGS ACROSS SOUTH CENTRAL MN CONTINUE MOVING NORTHEAST
TOWARDS THE TWIN CITIES. LEADING EDGE IS MOVING UP THE MN RIVER
VALLEY NEAR 25 KNOTS AND IS CURRENTLY ABOUT 20 MILES SW OF KMSP.
THE STRONG SW LOW LEVEL WINDS OFF THE BUFFALO RIDGE ARE CAUSING
DOWNSLOPE CONDITIONS WITH THE LEADING EDGE OF THE LOW CEILINGS
HALTED NEAR A KJYG TO KMML LINE. MOS/LAV GUIDANCE NOT VERY
SUPPORTIVE OF THE LOW CEILINGS AND VISIBILITIES THIS AFTERNOON. IN
FACT MAV/MET NOT SEEING THESE CONDITIONS AT ALL WITH THE LAV
TRYING TO DISSIPATE IT ACROSS SOUTH CENTRAL MN THIS AFTERNOON. RUC
AND NAM LOW LEVEL MOISTURE FIELDS PAINT A DIFFERENT PICTURE. AS
THE AFTERNOON PROGRESSES THERE WILL BE SOME INCREASE IN LOW LEVEL
VERTICAL MOTION ALONG WITH A CONTINUED INFLUX OF LOW LEVEL MOISTURE.
THEREFORE...SPREAD CEILINGS UNDER A THOUSAND FEET AND MVFR OR
LOWER VISIBILITIES NORTHEAST ACROSS KRWF...KMSP...KRNH AND KEAU
DURING THE AFTERNOON AND INTO KSTC AND KAXN THIS EVENING. ONCE THE
CEILINGS ARE IN PLACE TONIGHT...IT MAY BE SEVERAL DAYS UNTIL
IMPROVEMENT TO VFR OCCURS. THE THREAT FOR FREEZING DRIZZLE OR
DRIZZLE TONIGHT REMAINS HIGH ACROSS THE TWIN CITIES AS WELL AS
AREAS TO THE EAST AND SOUTH AS A FRONT APPROACHES FROM THE WEST
ALONG WITH SUPPORT IN THE MID/UPPER LEVELS OF THE ATMOSPHERE.
CURRENT THINKING IS THAT THE TEMPERATURE MAY HAVE A HARD TIME
DROPPING MUCH BELOW 32 DEGREES TONIGHT. HOWEVER...WITH SNOW ON THE
GROUND AT KMSP...KRNH AND KEAU...DECIDED TO STAY WITH A -FZDZ
FORECAST OVERNIGHT AND EARLY MONDAY MORNING (09Z-16Z). STARTED THE
PROB GROUP AT 06Z FOR THESE THREE SITES AS WELL.

KMSP...CEILINGS BETWEEN 500 AND 900 FEET ARRIVING BY 20Z IF NOT
SOONER ALONG WITH VISIBILITY OF 3 TO 5 MILES. CONDITIONS WILL
CONTINUE TONIGHT AND MONDAY MORNING. VISIBILITIES WILL LOWER
FURTHER TONIGHT INTO THE 1 TO 2 MILE RANGE AS DRIZZLE/FREEZING
DRIZZLE DEVELOP. THE PERIOD FROM 06Z TO 12Z IS BEST FOR FREEZING
DRIZZLE WITH DRIZZLE MORE LIKELY THEREAFTER. SOUTH TO SOUTHWEST
WINDS THIS AFTERNOON 14 TO 20 KNOTS THEN MORE SOUTH AT 6 TO 10 KNOTS
TONIGHT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JLT/RAH
Hazardous weather outlook, Dec 11, 12:24 PM CST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1224 PM CST SUN DEC 11 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
121115-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1224 PM CST SUN DEC 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FREEZING DRIZZLE IS LIKELY ACROSS EAST CENTRAL...SOUTH CENTRAL AND
SOUTHEAST MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN LATE TONIGHT
AND MONDAY MORNING. WHILE MOST OF THE PRECIPITATION SHOULD DEVELOP
AFTER MIDNIGHT TONIGHT...THERE COULD ALREADY BE PATCHY DRIZZLE
FORMING LATE THIS EVENING. THERE IS STILL A QUESTION AS TO HOW COLD
IT WILL GET TONIGHT. CURRENT THINKING IS THAT TEMPERATURES WILL BE
HOVERING NEAR THE FREEZING MARK...WITH A MIXTURE OF DRIZZLE AND
FREEZING DRIZZLE. TOTAL PRECIPITATION AMOUNTS WILL BE LIGHT.
HOWEVER...IT ONLY TAKES A SMALL AMOUNT OF ICE TO CAUSE PROBLEMS ON
ROADS AND SIDEWALKS. ICY ROADS ARE POSSIBLE DURING THE MONDAY
MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONGER LOW PRESSURE SYSTEM IS EXPECTED TO IMPACT PORTIONS OF
MINNESOTA AND WISCONSIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE
SYSTEM IS QUITE WARM FOR MID DECEMBER AND SHOULD BRING A MIXED BAG
OF PRECIPITATION TO THE AREA...INCLUDING RAIN AND FREEZING RAIN.
ACCUMULATING SNOW IS POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY
NIGHT...ESPECIALLY ACROSS WESTERN AND CENTRAL MINNESOTA. CHECK BACK
ON LATER OUTLOOKS FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

RAH

Nearby

Freezing Rain Advisories in Wisconsin, 2011Freezing Rain Advisories in Minnesota, 2011Every freezing rain advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.